Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

When Coming Off A Medicine Did Anyone Have Any Vivid Nightmares?

When Coming Off A Medicine Did Anyone Have Any Vivid Nightmares?

I'm coming off of Dilantin, and since I started back in October, I've been having very vivid nightmares where my teeth and bones disintegrate. There's more too it, but has anyone else had any nightmares while coming off a certain mes?

A MyEpilepsyTeam Member said:

Thank you for sharing! I have hallucinated on Topamx. Things were flying all over the place. Immediately taken off it! I was screaming and full of fear!

posted over 4 years ago
A MyEpilepsyTeam Member said:

It is interesting that many people have different results re: dreaming & drugs taken for Epilepsy. Over past 7 yrs using various drugs (now using Vimpat & Dilantin my 5th & 6th), my dream experience has generally been positive, colorful & mostly fun. Yes, a few nightmares sometimes (maybe once a 1/4 ?) but all in all positive.

I suspect that different people have different dream experiences for a few reasons. One of these is where in your brain the Epilepsy activities are happening. Another involves our differnet lives, ages, etc. Many more reasons too.

It is helpful when all of us can share our dream experiences to help develop "move forward" strategies.

posted over 4 years ago
A MyEpilepsyTeam Member said:

Yes, and it was when I was tapering off Dilantin as well. I have almost an entire year of dreams written down, because I couldn't believe how vivid and frightening they were. I decided to seek counseling when it began to cause panic. In many of those dreams, I was actually asking people to help me. I can relate to what you're going through. If you need help, get it. No shame. It gets better, @A MyEpilepsyTeam Member. You are the first person that I've seen mention this. I'll be curious to know if others have had the same experiences.

posted over 4 years ago
A MyEpilepsyTeam Member said:

When i gotten off the medication i end up having more flash backs but now it redude

posted about 4 years ago
A MyEpilepsyTeam Member said:

What the neurologist did not tell me was that one of the frequent side effects of beginning the use of Tegretol was frequent seizures. If he had mentioned this possible side effect to me-I would never have gone to work at the beginning of my use of Tegretol. I had plenty of Sick Leave and it was Certainly Justified; also my office had rotating files which placed me in UNNECESSARY DANGER. The Tegretol caused a serious seizure in one of the local super markets and the lady who was-Head Nurse of the Emergency Department-was able to control the seizure. However on August 12, 1980 I was discharged from my job and did not receive another job until January 12, 1981.

posted over 4 years ago
Already a Member? Log in